Alert archive / Missouri / Special Weather Statements in 2005
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 30, 2005, 7:51 AM CST for Nodaway County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:51 AM CST (13:51 UTC)
- Expired
- Mar 30, 2005, 8:30 AM CST
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 165 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KEAX 301352 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 751 AM CST WED MAR 30 2005 MOZ002-011-012-301430- ANDREW-HOLT-NODAWAY- 751 AM CST WED MAR 30 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ANDREW...HOLT AND NODAWAY COUNTIES... AT 747 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FILLMORE...OR 21 MILES NORTH OF ST JOSEPH... AND MOVING NORTH AT 45 MPH. THIS STORM WILL BE... NEAR GRAHAM BY 800 AM CST. 6 MILES WEST OF ARKOE BY 810 AM CST. NEAR MARYVILLE BY 815 AM CST. NEAR PICKERING BY 825 AM CST. 4 MILES SOUTHWEST OF HOPKINS BY 830 AM CST. SMALL HAIL IS EXPECTED WITH THIS STORM. LAT...LON 4002 9513 3998 9490 4066 9467 4072 9498 $$ 27
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 3:40 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 30, 3:40 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CST WED MAR 30 2005 .DISCUSSION... FORECAST CONCERN ON THE FOREFRONT IS HOW PRECIPITATION WILL PAN OUT TODAY AS THE SLOW MOVING UPPER/SURFACE LOW CRAWL NORTHEAST. ONGOING PRECIPITATION IS ALIGNED ALONG AND TO THE WEST OF THE SURFACE TROUGH/FRONTAL BOUNDARY STRETCHING FROM SOUTHEAST MINNESOTA BACK ACROSS EASTERN NEBRASKA AND INTO CENTRAL KANSAS. THE SURFACE LOW TRACK ACROSS THE EXTREME NORTHWEST CORNER OF MISSOURI TOWARD NORTHEAST IOWA IS AGREED UPON BY THE MODELS...HOWEVER THE SPEED WITH WHICH THIS WILL TAKE PLACE TODAY IS NOT IN AS MUCH CONSENSUS. THE NAM AND UKMET ARE SLOWER WITH THE PROGRESSION OF THE FRONT BY 2-3 HOURS VERSUS THE GFS. THE FRONTAL PROGRESSION LAST NIGHT WAS MUCH SLOWER THAN PREVIOUS MODEL RUNS...THEREFORE AM THINKING THE SLOWER NAM/UKMET MAY BE MORE ON THE RIGHT TRACK. HAVE GONE WITH THE SIMILAR NAM AND UKMET FOR THE NEXT 24 HOURS OR SO...AND THEN WENT WITH A COMPROMISE WITH THE GFS THEREAFTER. THE SLOW PROGRESSION OF THE FRONT THIS MORNING AFFECTS THE TIME AT WHICH PRECIPITATION WILL GET INTO NORTHWEST MISSOURI. HAVE BEEN WATCHING A DRY PUNCH MOVING ACROSS EASTERN KANSAS AND NOW INTO WESTERN MISSOURI...SEEN BY THE MIDLEVEL CLOUD SUPPRESSION ON THE 11-3.9 MICRON SATELLITE IMAGERY. THIS CORRESPONDS TO A WEDGE OF DRIER DEWPOINTS AT 850MB. IT MAY TAKE THE BETTER PART OF THE MORNING HOURS FOR A MID LEVEL MOISTURE TO RECOVER ACROSS THE FORECAST AREA. EXCEPT FOR THE FAR NORTHWEST CORNER OF MISSOURI...WHERE THE FRONT IS EXPECTED TO REACH RIGHT AROUND THE NOON HOUR...PRECIPITATION CHANCES LOOK PRETTY SLIM FOR THE REST OF THE AREA UNTIL THIS AFTERNOON. AS THE FRONT SLOWLY DRAGS EAST THIS AFTERNOON...PRECIPITATION CHANCES WILL INCREASE ACROSS NORTHERN MISSOURI IN CLOSER PROXIMITY TO THE SURFACE AND UPPER LOWS. CANT RULE OUT SOME ISOLATED THUNDER WITH THE PRECIPITATION TODAY...BUT BETTER CHANCES FOR STORMS LOOK TO BE ON THE NORTHEAST PERIPHERY OF THE FORECAST AREA WHERE CAPES INCREASE...THERE IS LESS OF A MID LEVEL CAP TO OVERCOME AND BETTER MOISTURE IS PROGGED NEAR THE FRONT. THE SLOWER PROGRESSION OF THE FRONT WILL ALLOW TEMPERATURES TODAY TO UNDERGO A BIT MORE WARMING THAN PREVIOUSLY THOUGHT...ESPECIALLY IN NORTH CENTRAL AND CENTRAL MISSOURI WHERE THE FRONT IS NOT EXPECTED UNTIL TONIGHT. WINDS WILL BECOME STRONG AGAIN TODAY...WITH 850MB WINDS OF 40 KNOTS THROUGH THE AFTERNOON. MIXING AHEAD OF THE FRONT WILL ALLOW FOR GUSTS AT THE SURFACE TO REACH 30 TO 35 MPH THROUGH THE AFTERNOON HOURS. THE SURFACE AND UPPER LEVEL LOWS WILL PULL NORTHEAST TONIGHT WITH THE SURFACE FRONT EXITING THE EASTERN FORECAST AREA. THIS WILL SHUT DOWN PRECIPITATION CHANCES BY TOMORROW MORNING. A SECOND UPPER LOW WILL THEN MOVE ACROSS THE SOUTHERN PLAINS AT THE BASE OF THE MAIN UPPER TROUGH LATE THURSDAY INTO FRIDAY. MODEL DISAGREEMENT REMAINS AS TO THE SOUTHWARD LOCATION OF THE ASSOCIATED SURFACE LOW. THE NORTH EDGE OF THE PRECIPITATION SHIELD MAY MAKE IT AS FAR AS THE SOUTHERN FORECAST TIER...SO HAVE MAINTAINED LOW END PRECIPITATION CHANCES THERE. MADE NO CHANGES BEYOND FRIDAY WITH WARMING TEMPERATURES THROUGH THE WEEKEND AS UPPER RIDGING MOVES ACROSS THE CENTRAL STATES. STOFLET && .PREV DISCUSSION... 309 PM TUE... AFTERNOON SATELLITE IMAGERY SHOWS A VIGOROUS MID/UPPER TROUGH APPROACHING THE OKLAHOMA/TEXAS PANHANDLE...WHILE SURFACE OBSERVATIONS DEPICT A LOW PRESSURE CENTER OVER THE EASTERN DAKOTAS. ATTENDANT SURFACE FRONT EXTENDS SOUTH ACROSS EASTERN NEBRASKA AND CENTRAL KANSAS. TIGHT PRESSURE GRADIENT IN ADVANCE OF THE APPROACHING TROUGH HAS YIELDED WIND GUSTS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL GUSTS TO 35 MPH IN SOME LOCATIONS THIS AFTERNOON. DEVELOPING SURFACE LOW OVER WESTERN KANSAS IS FORECAST TO CONTINUE DEEPENING AND SHIFT EAST/NORTHEAST TONIGHT ALONG WITH THE MID/UPPER LOW. INTENSE FORCING IS PROGGED TO ACCOMPANY THE CYCLONE TONIGHT. THIS SYNOPTIC SET-UP WOULD BE CONDUCIVE TO A SEVERE WEATHER EVENT...WITHOUT THE ABSENCE OF ONE MAJOR FACTOR-LOW LEVEL MOISTURE. SURFACE DEWPOINTS ARE STILL IN THE MID TO UPPER 40S THIS AFTERNOON...AND ONE NEEDS TO LOOK ALL THE WAY TO SOUTHERN TEXAS/LOUISIANA TO FIND DEWPOINTS IN THE UPPER 50S. HOWEVER...STRONG ISENTROPIC ASCENT ASSOCIATED WITH THE LOW SHOULD BE ADEQUATE FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI TONIGHT INTO WEDNESDAY MORNING. ANTICIPATE MOST OF THE THUNDERSTORM ACTIVITY TO BE ELEVATED IN NATURE...WITH HAIL POSSIBLE AS LAPSE RATES STEEPEN TO AROUND 7.5 C/KM AHEAD OF THE LOW AND NAM-PROGGED MUCAPE VALUES NEAR 1000 J/KG. CAN NOT RULE OUT ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AREAS ON WEDNESDAY AS THE MID/UPPER TROUGH TRANSLATES ACROSS THE REGION. IN THE WAKE OF THE ACCOMPANYING SURFACE FEATURE...A TIGHT PRESSURE GRADIENT WILL CONTRIBUTE TO ANOTHER WINDY DAY. WILL NEED TO MONITOR THE SITUATION FOR THE WIND ADVISORY POTENTIAL...AS 1000 MB GEOSTROPHIC WIND SPEEDS ARE FORECAST TO APPROACH 60 KNOTS ON WEDNESDAY AFTERNOON ACROSS NORTHERN MISSOURI. THIS WOULD TRANSLATE TO THE POSSIBILITY OF WIND GUSTS OVER 40 MPH...ALTHOUGH CLOUD COVER MAY REDUCE THE GUST POTENTIAL. HAVE LOWERED PRECIPITATION CHANCES IN THE WEDNESDAY NIGHT TO THURSDAY TIMEFRAME. MOST OF THE ENERGY AND MOISTURE IN THE BASE OF THE LONGWAVE TROUGH APPEAR TO REMAIN TO THE SOUTH OF THE FORECAST AREA...SO HAVE REMOVED CHANCE POPS IN ALL BUT THE EXTREME SOUTHERN AREAS OF THE CWA. THE EXTENDED FORECAST BEGINS AS THE UPPER LEVEL LOW IS EXITING THE CENTRAL PLAINS. COOLER AIR IS STILL ADVECTING IN...SO HIGHS WILL BE IN THE 50S ON FRIDAY WHILE CLOUD COVER EXITS. AFTER THAT A WARM UP FOR THE WEEKEND AHEAD OF A WEAK SURFACE BOUNDARY THAT AFFECTS NORTHERN MO ON SUNDAY. HAVE ADDED SOME CLOUD COVER UP NORTH...BUT NOT SURE THERE WILL BE MUCH MOISTURE. WILL NOT SEE MUCH OF A SHORT WAVE TO SET THINGS OFF UNTIL THE NEXT UPPER LEVEL TROF MOVES THROUGH. THIS NEXT TROF IS EXPECTED ON MONDAY NIGHT INTO TUESDAY. HAVE INTRODUCED RAIN CHANCES...HOWEVER THIS LOW WILL MOVE TO OUR NORTH SO WE MAY BE ON THE SOUTHERNMOST EDGE OF THE PRECIP. SCHMIT/LVQ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Mar 30, 5:49 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 549 AM CST WED MAR 30 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE NORTH OF THE MISSOURI RIVER TODAY...AS A SURFACE FRONT MOVES ACROSS THE AREA. STABILITY WILL DECREASE THIS AFTERNOON ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI...INCLUDING THE KIRKSVILLE AND MACON AREAS... ALLOWING STORMS TO BECOME STRONG AND CAPABLE OF PRODUCING WINDS TO 50 MPH AND HAIL TO THE SIZE OF DIMES. THE STORMS WILL INTENSIFY AS THEY CONTINUE TO DEVELOP ACROSS EXTREME EASTERN MISSOURI...WITH SEVERE STORMS EXPECTED TO REMAIN TO THE EAST OF THE OUTLOOK AREA. SOUTHWEST WINDS WILL BE STRONG TODAY AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH. THE STRONG WINDS WILL COMBINE WITH REDUCED RELATIVE HUMIDITIES THIS AFTERNOON AND RESULT IN AN INCREASED FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. STOFLET
In the hours before
Special weather statement, Mar 30, 7:51 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 751 AM CST WED MAR 30 2005 MOZ002-011-012-301430- ANDREW-HOLT-NODAWAY- 751 AM CST WED MAR 30 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ANDREW...HOLT AND NODAWAY COUNTIES... AT 747 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FILLMORE...OR 21 MILES NORTH OF ST JOSEPH... AND MOVING NORTH AT 45 MPH. THIS STORM WILL BE... NEAR GRAHAM BY 800 AM CST. 6 MILES WEST OF ARKOE BY 810 AM CST. NEAR MARYVILLE BY 815 AM CST. NEAR PICKERING BY 825 AM CST. 4 MILES SOUTHWEST OF HOPKINS BY 830 AM CST. SMALL HAIL IS EXPECTED WITH THIS STORM. LAT...LON 4002 9513 3998 9490 4066 9467 4072 9498 27
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:33 AM CST | Special Weather Statement | EAX | Nodaway | 27 min |
| Mar 30, 8:38 AM CST | Special Weather Statement | EAX | Clinton | 37 min |
| Mar 30, 9:02 AM CST | Special Weather Statement | EAX | Worth | 28 min |
| Mar 30, 9:17 AM CST | Special Weather Statement | EAX | Caldwell, Daviess, Harrison | 28 min |
| Mar 30, 10:24 AM CST | Special Weather Statement | EAX | Atchison | 51 min |
| Mar 30, 10:39 AM CST | Special Weather Statement | EAX | Mercer | 36 min |
| Mar 30, 1:57 PM CST | Special Weather Statement | EAX | Worth | 63 min |
Nearby
Special Weather Statements in Missouri, 2005Every special weather statement in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.